• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Weight gain on Risperdal Consta and Citalopram

C

CrunchyMand

Member
Joined
Apr 4, 2009
Messages
7
Location
Suffolk
I am on Risperdal Consta injection 25 mg and Citalopram 30mg. I have gained 3 stone in two years, yet I don't seem to overeat, I am wondering if my medication is causing this weight gain. Has anyone had experiences of weight gain on such a small dose? I am seeing my pdoc on Monday and wanted to know if it will be possible for me to lose weight whilst still on medication.
 
emski

emski

Well-known member
Joined
Jun 15, 2008
Messages
1,151
Location
North West
Hi there! I don't know about risperdal personally - but I've been on other antipsychotics. I gained 3 stone whilst on meds including olanzapine. I was since put on quetiapine and the weight still stuck. But now I have lost 18lbs of that weight since Xmas - and I'm still on meds.

So it is possible to lose weight whilst still taking the meds. There are a bunch of us in the bipolar forum who post on a thread called 'Lose Weight Whilst On Medication'. We are all supporting each other in our weight loss efforts there. If you ever feel like trying it and joining us you are more than welcome.

So do not despair - it can be done! :flowers:
 
D

diddypinks

ACCOUNT CLOSED
Joined
Jun 7, 2009
Messages
1,946
in my personal opinion seroquel is better but i'm trying to switch to abilify which is supposed to be better still of course were all different. ask for a med review you can look up the different antiphycotics on wikipedia and the side affects. diddy
 
M

maudikie

Guest
Crunchy Mand.

Some of the medications do put on weight, but I read that if you keep active it is kept to a minimum. Ask you Psychiatrist about it.
 
M

maudikie

Guest
crunchy mand

How much exercise do you take. I should ask the pdoc if exercise classes might help.:)
 
Star-28

Star-28

Well-known member
Joined
Apr 15, 2010
Messages
416
Location
United States
Im not sure what 3 stone is but I gained 12 pounds on Risperdal in a matter of months. It was good for me because I have always been skinny but it is possible to lose weight while on meds.

If you can make me a list of what you eat everyday for about three days I can help you tweak your diet and shed a few pounds.
 
D

dancer

Active member
Joined
Apr 20, 2010
Messages
39
weight gain

Hi - I stopped taking my meds at the end of 2008. I lost 2 stone in weight going down to a size 10 last summer. I'm not advocating stopping medication!! I was put on respiradone and from November to now I have somehow managed to put on 2 stone again. I have noticed that my appetite has increased 2 fold. It's very depressing. I am going to try and do weight watchers - the points diet. I hope it works. Apparently you can lose 2 pounds a week. It aint gonna be easy...(I stopped smoking too)
 
I

IntrospectionFtw!

Well-known member
Joined
Dec 3, 2009
Messages
383
Location
Buried under a sand castle.
aripiprazole is prolly the best for the least amount of weight gain. i never have a problem with weight gain for some reason.
 
R

RiverWolfe

Active member
Joined
Sep 28, 2009
Messages
26
Location
Devon
I have gained 3 stone as well, i was on citlopram but stopped taking it and my rispiridone was switched to abilify.

I have bought myself a rowing machine to lose it and tone up, just a case of using it now.

River
 
S

satnin1981

Member
Joined
Feb 26, 2009
Messages
9
Location
York, UK
I put nearly 4 stone on whilst on Risperidone and Quetiapine, even though Quetiapine isn't supposed to be too bad for weight gain. Since switching to Abilify a couple of months ago I've lost nearly a stone, so there's no doubt in my mind that Quetiapine and Risperidone were causing the weight gain!
 
sallyG

sallyG

Well-known member
Joined
Jul 4, 2009
Messages
1,693
Location
Essex England
im on Risperidal consta injection 37.5mg....ive lost half a stone through healthy eating..it can be done...risperidal doesnt make you gain weight..but it does change your appetite..makes you more hungry..but as long as you stick to low calorie foods you should be fine.
 

Similar threads

Top